Alert archive / Tennessee / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 11, 2026, 2:33 PM CDT for 5 counties in Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2026, 2:33 PM CDT (19:33 UTC)
- Expired
- Mar 11, 2026, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Macon County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 1:16 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted.
113
WUUS54 KOHX 111933
SVROHX
TNC111-159-165-169-189-112015-
/O.NEW.KOHX.SV.W.0007.260311T1933Z-260311T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
233 PM CDT Wed Mar 11 2026
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northern Smith County in Middle Tennessee...
Eastern Sumner County in Middle Tennessee...
North central Wilson County in Middle Tennessee...
Macon County in Middle Tennessee...
Trousdale County in Middle Tennessee...
* Until 315 PM CDT.
* At 233 PM CDT, a severe thunderstorm was located near Westmoreland,
or 8 miles northwest of Hartsville, moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Bethpage,
Dixon Springs, Pleasant Shade, Bledsoe Creek State Park, and
Dickerson Chapel Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8602 3662 8579 3661 8579 3661 8580
3636 8583 3628 8634 3655 8640 3664 8609
TIME...MOT...LOC 1933Z 254DEG 44KT 3648 8627
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CC3 follow-up statements
859
WWUS54 KOHX 111943
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
243 PM CDT Wed Mar 11 2026
TNC165-189-111952-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-260311T2015Z/
Sumner TN-Wilson TN-
243 PM CDT Wed Mar 11 2026
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUMNER AND NORTH
CENTRAL WILSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3662 8579 3636 8584 3631 8615 3633 8617
3632 8619 3635 8623 3634 8625 3631 8625
3630 8627 3631 8627 3633 8626 3636 8628
3636 8627 3645 8627 3645 8624 3648 8624
3650 8622 3655 8622 3661 8621 3664 8610
TIME...MOT...LOC 1942Z 254DEG 44KT 3651 8613
$$
TNC111-159-169-112015-
/O.CON.KOHX.SV.W.0007.000000T0000Z-260311T2015Z/
Smith TN-Macon TN-Trousdale TN-
243 PM CDT Wed Mar 11 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN SMITH...MACON AND TROUSDALE COUNTIES...
At 242 PM CDT, a severe thunderstorm was located near Lafayette,
moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lafayette, Hartsville, Red Boiling Springs, Pleasant Shade, Dixon
Springs, and Bugtussle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 8579 3636 8584 3631 8615 3633 8617
3632 8619 3635 8623 3634 8625 3631 8625
3630 8627 3631 8627 3633 8626 3636 8628
3636 8627 3645 8627 3645 8624 3648 8624
3650 8622 3655 8622 3661 8621 3664 8610
TIME...MOT...LOC 1942Z 254DEG 44KT 3651 8613
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CC473
WWUS54 KOHX 111954
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
254 PM CDT Wed Mar 11 2026
TNC111-159-169-112015-
/O.CON.KOHX.SV.W.0007.000000T0000Z-260311T2015Z/
Smith TN-Macon TN-Trousdale TN-
254 PM CDT Wed Mar 11 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN SMITH...MACON AND EAST CENTRAL TROUSDALE COUNTIES...
At 254 PM CDT, a severe thunderstorm was located near Lafayette,
moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lafayette, Red Boiling Springs, Pleasant Shade, and Bugtussle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 8579 3636 8584 3640 8610 3650 8612
3663 8613 3664 8610
TIME...MOT...LOC 1954Z 254DEG 44KT 3655 8594
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CC333
WWUS54 KOHX 112001
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
301 PM CDT Wed Mar 11 2026
TNC159-169-112011-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-260311T2015Z/
Smith TN-Trousdale TN-
301 PM CDT Wed Mar 11 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH AND EAST
CENTRAL TROUSDALE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3662 8579 3661 8580 3649 8581 3649 8582
3645 8582 3642 8595 3642 8596 3663 8601
TIME...MOT...LOC 2001Z 254DEG 44KT 3658 8583
$$
TNC111-112015-
/O.CON.KOHX.SV.W.0007.000000T0000Z-260311T2015Z/
Macon TN-
301 PM CDT Wed Mar 11 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN MACON COUNTY...
At 301 PM CDT, a severe thunderstorm was located near Red Boiling
Springs, or 11 miles east of Lafayette, moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Red Boiling Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 8579 3661 8580 3649 8581 3649 8582
3645 8582 3642 8595 3642 8596 3663 8601
TIME...MOT...LOC 2001Z 254DEG 44KT 3658 8583
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:37 PM CDT, 1 hour 56 minutes earlier. Its key messages:
- Updated at 1229 PM CDT Wed Mar 11 2026
- A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible.
- Cooler and drier conditions Thursday, then warming up for the weekend.
- Showers and storms with another cold front late Sunday followed by a hard freeze Monday night.
Area forecast discussion, Mar 11, 12:37 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1237 PM CDT Wed Mar 11 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1229 PM CDT Wed Mar 11 2026 - A slight risk (level 2 out of 5) for severe storms this afternoon and evening. Damaging winds are the most likely hazard, with tornadoes and large hail possible. - Cooler and drier conditions Thursday, then warming up for the weekend. - Showers and storms with another cold front late Sunday followed by a hard freeze Monday night. && .SHORT TERM... (Rest of today through Thursday) Issued at 1120 AM CDT Wed Mar 11 2026 Showers and storms were on our western doorstep late this Wednesday morning with some bowing segments developing. This first band will move across the area through the afternoon. We remain under a slight risk (level 2 out of 5) for severe storms and SPC has indicated watches will be likely for at least portions of the area. The greatest threat for severe storms will be along the leading band. Conditions ahead of the band were moist with weak to moderate instability in the 700-1500 J/kg range. Deep layer shear was strong, over 50KT in the 0-6km layer. The main hazard with storms will be damaging wind gusts, but large hail and tornadoes cannot be ruled out. Low level helicity was unimpressive, but could become locally enhanced just enough for some spinners. Although a generally low-end risk, the area of greatest tornado potential in Middle Tennessee is over the southwest, including Lawrenceburg. After the first band moves through, the atmosphere is likely to be "turned over" in terms of instability with a more showery second band along the front later this evening. Precipitable water values will be high, above the 90th percentile for this time of year, so downpours could be heavy with brief flooding of streets and low lying areas. Generally, rainfall amounts of 1.0"-1.5" will be common. Winds will be quite gusty this afternoon through tonight. We have already had some gusts over 40 mph at CKV. This is borderline for a Wind Advisory. We will hold off on issuance for now as CAMs show gust values backing off a little late afternoon. Frequent gusts in the 30s should be expected. Severe potential should wane by 9 PM with rain coming to an end around midnight. Behind the front, temperatures will fall quickly with temps in the 30s by Thursday morning. Gusty northwest winds will drop wind chills down into the 20s. Thursday will be dry and much cooler. The sun will come out, but highs will be limited to the 50s with a northwest breeze 10 to 20 mph. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 1120 AM CDT Wed Mar 11 2026 Thursday night will be seasonably cool with lows in the 30s. With a fast-moving large scale pattern continuing, temperatures will rebound quickly. Highs will reach the 60s Friday and lower 70s Saturday. Sunday will be even warmer, but this will set us up for another round of showers and storms late Sunday as another cold front approaches. Right now, we are not outlooked for severe storms, but winds will be very gusty as the front passes late Sunday into early Monday. And this cold front will be a doozy with highs early next week mostly in the 40s and a hard freeze for Monday night. NBM data show a little post-frontal snow accum early Monday. Although a few snowflakes will likely fall, I have doubts about any accumulations with such warm conditions preceding the front and a fairly quick exit of deep moisture. The main story is the coldest air we have experienced in more than 2 weeks. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Wed Mar 11 2026 Convection is occurring ahead of a cold front that is currently situated to the west of Middle Tennessee. We do expect a somewhat organized line of cells to move across the region during the afternoon. We've used the latest HRRR model to include 2-hour TEMPO groups in each TAF to highlight the most likely time frame for TS/CBs. (We do have reasonably high confidence in the timing.) Once the initial line of storms moves through, there will be a swath of mainly light showers and also low ceilings. Winds will remain quite gusty through the overnight period and into tomorrow, so we're not concerned about radiation fog. Ceilings should improve quickly after 12Z Thursday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 39 55 38 68 / 100 0 0 0 Clarksville 37 56 39 67 / 90 0 0 0 Crossville 34 50 33 61 / 100 0 0 0 Columbia 37 55 36 67 / 100 0 0 0 Cookeville 36 51 35 62 / 100 0 0 0 Jamestown 34 50 33 62 / 100 0 0 0 Lawrenceburg 37 55 36 65 / 100 0 0 0 Murfreesboro 38 55 35 66 / 100 0 0 0 Waverly 36 55 39 65 / 100 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Rose
In the hours before
Special weather statement, Mar 11, 2:16 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
216 PM CDT Wed Mar 11 2026
TNZ093-094-112015-
Lawrence TN-Wayne TN-
216 PM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WAYNE AND SOUTHERN
LAWRENCE COUNTIES THROUGH 315 PM CDT...
At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Underwood-Petersville, or 14 miles northwest of
Florence, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint, Iron City, and
Cypress Inn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.
&&
LAT...LON 3501 8798 3511 8799 3522 8721 3517 8722
3516 8720 3514 8721 3512 8720 3512 8722
3500 8723
TIME...MOT...LOC 1915Z 259DEG 42KT 3496 8786
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BaggettLocal storm report, Mar 11, 2:25 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
225 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM Tstm Wnd Dmg 1 SSW Goodlettsville 36.32N 86.71W
03/11/2026 Davidson TN Public
A building in Goodletsville lost some
roofing material.
&&
RRHLocal storm report, Mar 11, 2:26 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
226 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Dmg 10 E Waynesboro 35.30N 87.59W
03/11/2026 Wayne TN Broadcast Media
Powerlines down in eastern Wayne county,
near Natchez Trace.
&&
RRHLocal storm report, Mar 11, 2:28 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
228 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Tstm Wnd Gst 12 WNW Lawrenceburg 35.31N 87.54W
03/11/2026 E60 MPH Lawrence TN Broadcast Media
Local storm spotter reports winds near 60
mph.
&&
RRHLocal storm report, Mar 11, 2:30 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
230 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Hail 3 NNE Hendersonville 36.33N 86.58W
03/11/2026 M0.75 Inch Sumner TN Broadcast Media
Reported at Hendersonville Library.
&&
RRHLocal storm report, Mar 11, 2:32 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
232 PM CDT Wed Mar 11 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM Tstm Wnd Dmg 2 WNW Hendersonville 36.31N 86.63W
03/11/2026 Sumner TN Public
Road blocked by tree down.
&&
RRHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:21 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery | 39 min |
| Mar 11, 12:55 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Humphreys | 35 min |
| Mar 11, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson | 53 min |
| Mar 11, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 44 min |
| Mar 11, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 46 min |
| Mar 11, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 52 min |
| Mar 11, 2:11 PM CDT | Special Weather Statement | OHX | Sumner | 34 min |
| Mar 11, 2:14 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 46 min |
| Mar 11, 2:16 PM CDT | Special Weather Statement | OHX | Lawrence | 59 min |
| Mar 11, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 25 min |
| Mar 11, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 46 min |
| Mar 11, 2:59 PM CDT | Special Weather Statement | OHX | Giles | 46 min |
| Mar 11, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 41 min |
| Mar 11, 3:04 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 41 min |
| Mar 11, 3:08 PM CDT | Special Weather Statement | OHX | Rutherford, Wilson | 37 min |
| Mar 11, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 41 min |
| Mar 11, 3:41 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Smith, Trousdale | 34 min |
| Mar 11, 3:44 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Smith | 46 min |
| Mar 11, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 61 min |
| Mar 11, 4:23 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett, Putnam | 82 min |
| Mar 11, 4:49 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 41 min |
| Mar 11, 5:22 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.